Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Diagnosed with latent TB. Took INH and started feeling tired, loss of appetite and weight loss. Side effects of medicine?

User rating for this question
Very Good
Answered by
Practicing since : 1964
Answered : 246 Questions
My 12 1/2 year old daughter has recently been told that she has latent TB. She has taken the INH for 6 weeks now. During her first month, she experienced significant weight loss (16 pounds), extreme tiredness, loss of appetite, and significant mood swings. As she is a pre-teen, I didn't think that all these symptoms (plus acne) were at the fault solely of the INH medication. Recently; however, she has missed her period. Again, I am not sure that it is entirely at the fault of the medication. She had never missed a period, but she only began her period one year ago. She is extremely fatigued and all of the above mentioned "symptoms" are still current. Can you advise me if these symptoms are "pre-teen/teen" related, or true side effects? Her doctor states that patients do not have reactions to the INH medication; however, I have researched a bit and it seems more common.
Posted Sun, 28 Oct 2012 in Medicines and Side Effects
Answered by Dr. Sumitra Kumar Mukherjee 1 hour later

I am sorry to hear about your daughter. Every medication has got
side effects. INH (Isoniazid) also got side effects. But individuals react differently.
The common side effects of INH are (1) Skin Rash (2)Abnormal Liver functions(3)Hepatitis
(4) Neuropathy (5) Sideroblastic Anaemia (6) Mild Central Nervous System effect
(7)Poor concentration and memory (8)weight gain.
There is no mention about INH effecting menstrual period and mood loss. The new symptom could be preen/teen related. Please contact me if you have got any query. Kindest regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor